MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3546001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 10/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report contains supplemental information for mentor psr reference number (b)(4).This device report is being submitted late as a result of the exemption transition period following the revocation of mentor¿s psr exemption #e2007003.Device evaluation summary: background: postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.The severity of this condition varies with each individual.Capsular contracture can make the breast harder and firmer than desirable which may result in breast asymmetry, discomfort or pain.This condition has also been associated with device deflation, wrinkling and/or displacement of the prosthesis.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Device evaluation and investigation findings: upon receipt by mentor, the gel contained in the device appears clear.No foreign material was observed within the device.Gel was observed on the shell surface.Mentor product analysis lab discovered an area of missing material measuring approximately 2.2 cm x 2.1 cm located on the anterior aspect.Parallel lines of shell wear were also observed on the anterior aspect, suggesting in-vivo folding or creasing of the device.No other anomalies were discovered.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Potential cause: capsular contracture is the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.Corrective action: because mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Conclusion statement: the patient¿s breast prosthesis was submitted with a complaint of capsular contracture.Mentor product analysis lab discovered an area of missing material measuring approximately 2.2 cm x 2.1 cm located on the anterior aspect.Parallel lines of shell wear were also observed on the anterior aspect, suggesting in-vivo folding or creasing of the device.No other anomalies were discovered.Mentor product analysis lab concluded the reported complaint of capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Reason for device explant and/or reoperation: capsular contracture baker grade 3.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
This report contains supplemental information for mentor psr reference number (b)(4).It was reported that a (b)(6) female patient underwent a breast augmentation primary with a 600cc mentor memorygel breast implant and experienced postoperative right-sided grade 3 capsular contracture.The patient experienced pain and tightness, and capsular contracture was confirmed by a physician.As a result, the patient underwent removal and replacement with 600cc mentor memorygel breast implant, catalog # 3546001, serial # (b)(4) on (b)(6) 2018.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9170309
Report Number1645337-2019-20904
Device Sequence Number2424983
Product Code FTR
UDI-Device Identifier00081317000945
UDI-Public00081317000945
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2021
Device Catalogue Number3546001
Device Lot Number7292949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2019
Initial Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR